MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO AVIATOR PLUS .014 4.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO AVIATOR PLUS .014 4.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244020W
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record (dhr) associated with lot 17669911 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the balloon of the 0.014¿ 4.0mm x 20mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) can't be completely deflated during the deflating process and can't reach the recovery standard size.It was also noted that the device was used beyond the expiration date.There was no reported patient injury.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3,g6,h2 and h6 have been updated accordingly.As reported, the balloon of the 0.014¿ 4.0mm x 20mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) can't be completely deflated during the deflating process and can't reach the recovery standard size.It was also noted that the device was used beyond the expiration date.There was no reported patient injury.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 17669911 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ was not confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely procedural factors and handling of the device contributed to the events reported by the customer.The reported ¿packaging/pouch/box expiration date exceeded¿ was not confirmed as the device was not returned for analysis.It is unclear as to why the device was used with an exceeded expiration date as this would be against the instructions for use and is listed in the ifu as such.It is customary for staff to review the balloon size and device expiration dates prior to opening and before use.Therefore, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the events reported by the customer.According to the safety information in the instructions for use, ¿use the device prior to the ¿use by¿ date specified on the package.¿ according to the warnings in the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.When the catheter is exposed to the vascular system, it should be manipulated only under fluoroscopy.Deflate the balloon by pulling vacuum on the inflation device, allowing adequate time for the balloon to fully deflate prior to removal.Open the hemostasis valve as wide as possible and carefully withdraw and remove the balloon catheter from the guiding catheter while keeping the guidewire in place.Close the hemostasis valve to maintain a snug seal around the guidewire.Note: in case of post-dilatation, slowly withdraw the balloon from the stent.Observe removal of the balloon under fluoroscopy to ensure that the balloon disengages from the stent.Perform angiography to confirm angioplasty and/or stent post-dilatation.Remove guidewire and guiding catheter from the patient and discard the devices.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11737727
Report Number9616099-2021-04480
Device Sequence Number3833327
Product Code LIT
UDI-Device Identifier20705032005743
UDI-Public20705032005743
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number4244020W
Device Catalogue Number4244020W
Device Lot Number17669911
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.